Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 17, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 9, 2009, 5:53 AM CST for 20 counties in Tennessee; 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 5:53 AM CST (11:53 UTC)
- Expired
- Dec 9, 2009, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
All 32 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 091153 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 553 AM CST WED DEC 9 2009 ...GUSTY WEST WINDS EXPECTED ACROSS THE MID SOUTH THIS MORNING... .A STRONG PRESSURE GRADIENT ASSOCIATED WITH AN AN AREA OF LOW PRESSURE OVER NORTHERN ILLINOIS WILL PRODUCE GUSTY WEST WINDS SUSTAINED BETWEEN 25 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING ACROSS PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001>004- 019>021-048>055-088>092-091800- /O.NEW.KMEG.WI.Y.0017.091209T1153Z-091209T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY- HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT- MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON... JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 553 AM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * SUSTAINED WEST WINDS BETWEEN 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. * GUSTY WEST WINDS ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH NOON. * THESE WIND SPEEDS CAN CAUSE DIFFICULT DRIVING CONDITIONS... PARTICULARLY FOR THOSE WHO DRIVE HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR OBJECTS...SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KMEG 091815 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1215 PM CST WED DEC 9 2009 ...WINDS WILL GRADUALLY DIMISH THIS AFTERNOON... .INTENSE LOW PRESSURE OVER THE GREAT LAKES WILL CONTINUE TO PRODUCE BLIZZARD CONDITIONS FOR PARTS OF THE UPPER MIDWEST. MEANWHILE...AS THE LOW MOVES NORTHEAST THIS AFTERNOON WINDS WILL GRADUALLY DIMINISH ACROSS THE MIDSOUTH...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BE AWARE...THE COMBINATION OF COLDER AIR AND THE WIND WILL PRODUCE WIND CHILLS IN THE 20S OVER PARTS OF WEST TENNESSEE AND NORTHEAST ARKANSAS. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001>004- 019>021-048>055-088>092-091915- /O.EXP.KMEG.WI.Y.0017.000000T0000Z-091209T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY- HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT- MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON... JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 1215 PM CST WED DEC 9 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 9, 5:13 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 9, 5:13 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 513 AM CST WED DEC 9 2009 .DISCUSSION...10Z SURFACE ANALYSIS PLACES A 980 MB LOW OVER NORTHERN ILLINOIS/SOUTHERN LAKE MICHIGAN WITH A TRAILING COLD FRONT EXTENDING SOUTH INTO EAST TENNESSEE AND ALABAMA. ACROSS THE MID SOUTH THIS MORNING SKIES ARE MOSTLY CLEAR ACROSS NORTH MISSISSIPPI AND PARTLY TO MOSTLY CLOUDY SKIES ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AS OF FORECAST ISSUANCE. AS OF 4 AM CST...TEMPERATURES ACROSS THE FORECAST AREA RANGE FROM THE MID 40S ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL AND LOWER TO MIDDLE 50S ACROSS NORTHEAST MISSISSIPPI. MAIN CHALLENGE IN THIS MORNING/S FORECAST PACKAGE IS WIND ADVISORY POTENTIAL. .SHORT TERM...(TODAY THROUGH FRIDAY)...A STRONG AREA OF LOW PRESSURE CURRENTLY LOCATED ACROSS NORTHERN ILLINOIS WILL MOVE ACROSS LOWER MICHIGAN TODAY AND INTO EASTERN ONTARIO/WESTERN QUEBEC BY TONIGHT. A STRONG PRESSURE GRADIENT ASSOCIATED WITH THE LOW IS PRODUCING WIND GUSTS TO AROUND 30 KTS ACROSS THE LOWER MISSISSIPPI VALLEY...ESPECIALLY TOWARDS THE MISSOURI/KENTUCKY BORDER. SHORT TERM MODEL SOUNDINGS INDICATE BOUNDARY LAYER WINDS WILL REMAIN AROUND 40 KTS THIS MORNING. HOWEVER...DECIDED NOT TO ISSUE A WIND ADVISORY AT THIS TIME AS SUSTAINED WINDS OVERNIGHT HAVE NOT BEEN ABLE TO SATISFY WIND ADVISORY CRITERIA. NONETHELESS...WILL CONTINUE TO MONITOR SHORT TERM TRENDS ESPECIALLY NORTH OF I-40 THIS MORNING. MEANWHILE...INFRARED SATELLITE TRENDS THIS MORNING SHOW CLOUD COVER ON THE BACK SIDE OF THE LOW SPREADING ACROSS NORTH CENTRAL ARKANSAS. THIS WILL PRODUCE PARTLY SUNNY SKIES NORTH OF I-40 THIS MORNING WITH SUNNY SKIES FOR THE AFTERNOON. HIGH TEMPERATURES WILL OCCUR AROUND SUNRISE WITH TEMPERATURES GRADUALLY FALLING THROUGHOUT THE DAY AS COLD ARCTIC HIGH PRESSURE SETTLES INTO THE MISSISSIPPI VALLEY. TEMPERATURES TONIGHT AND THURSDAY NIGHT WILL FALL BACK INTO THE 20S AT MOST LOCATIONS WITH HIGHS THURSDAY RANGING FROM THE MIDDLE TO UPPER 30S NORTH TO LOWER 40S ACROSS NORTH MISSISSIPPI. 00Z WRF/GFS SHORT TERM MODELS IN ADDITION TO THE 00Z ECMWF INDICATE HIGH PRESSURE WILL GRADUALLY MOVE EAST FRIDAY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN GULF OF MEXICO. CONFIDENCE IN MOISTURE RETURN DURING THE DAY FRIDAY IS LOW DUE TO MODELS HAVING DIFFICULTY RESOLVING THE TRANSITION FROM ZONAL FLOW TO SOUTHWEST FLOW ALOFT. AS A RESULT...DECIDED TO REMOVE POPS DURING THE DAY FRIDAY AS BEST MOISTURE IS ANTICIPATED TO REMAIN SOUTH OF THE FORECAST AREA. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)...00Z GFS/ECMWF LONG RANGE MODELS INDICATE OVERRUNNING PRECIPITATION ASSOCIATED WITH SURFACE LOW MOVING ALONG THE GULF COAST WILL SPREAD NORTH BUT REMAIN PREDOMINANTLY ACROSS NORTH MISSISSIPPI FRIDAY NIGHT AS TEMPERATURES FALL BACK INTO THE UPPER 20S TO MIDDLE 30S ACROSS THE MID SOUTH. MODEL SOUNDINGS INDICATE PRECIPITATION WILL REMAIN AS RAIN ACROSS NORTH MISSISSIPPI AND CONFIDENCE FOR WINTER PRECIPITATION FRIDAY NIGHT IS LOW BASED ON LATEST MODEL GUIDANCE. LATER SHIFTS WILL CONTINUE TO ASSESS WINTER WEATHER POTENTIAL AS ADDITIONAL MODEL DATA ARRIVES. STAY TUNED... MODELS INDICATE RAIN WILL SPREAD ACROSS THE REMAINDER OF THE MID SOUTH ON SATURDAY THEN ENDING BY SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...BRINGING AN ADDITIONAL CHANCE OF RAIN TO THE AREA. KEPT POPS IN THE LONG TERM ON THE LOW END DUE TO THE LARGE MODEL SOLUTION VARIABILITY FROM RUN TO RUN. CJC && .AVIATION... 06Z TAFS COLD FRONT NOW TO THE EAST OF TAF SITES...AS WINDS HAVE SHIFTED TO THE WEST. WINDS WILL REMAIN STRONG THROUGH THE NIGHT GUSTING TO 25-30MPH. WINDS WILL SHIFT MORE TOWARDS THE NORTHWEST BY 12-15Z AND GUSTS WILL INCREASE TO 32-38MPH. CEILINGS POSE THE TRICKIEST FORECAST...WITH CONFIDENCE THAT PREVAILING CONDITIONS WILL BE VFR AND MVFR CONDITIONS WILL BE TEMPORARY AT ALL LOCATIONS. HOWEVER...NOT AS CONFIDENT THAT CIGS WILL BECOME VFR BETWEEN 13-15Z..AS COLDER AIR FILTERS IN REGION. WINDS EXPECTED TO TAPER OFF...WITH CLEAR SKIES BY 22Z. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 44 23 43 24 / 0 0 0 0 MKL 45 21 38 19 / 0 0 0 0 JBR 42 21 38 21 / 0 0 0 0 TUP 50 25 44 24 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 9, 4:18 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CST WED DEC 9 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 418 AM CST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 7:17 PM CST | River Flood Warning | MEG | Madison | 4 days |
| Dec 8, 7:28 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Dec 8, 8:01 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 6 days |
| Dec 8, 8:01 PM CST | River Flood Warning | MEG | Fayette, Shelby | 12 hr |
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.